Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Albany, NY

August 11, 2008Montgomery County, New York

NWS Albany, NY issued this flash flood warning at Aug 11, 2008, 11:54 AM EDT for Montgomery County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2008, 11:54 AM EDT (15:54 UTC)
Expired
Aug 11, 2008, 6:00 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Montgomery County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 1:03 PM EDTFLASH FLOODGlen, NYROADS CLOSED...LOGTOWN RD...VAN EPPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 111555
FFWALY
NYC057-112200-
/O.NEW.KALY.FF.W.0020.080811T1554Z-080811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1154 AM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF FONDA...GLEN AND LOST VALLEY

* UNTIL 600 PM EDT MONDAY

* AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES HILL

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4298 7450 4298 7426 4284 7419 4280 7427
      4278 7437 4284 7448

$$

SND
1 follow-up statement
000 
WGUS71 KALY 112051
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT MON AUG 11 2008

NYC057-112200-
/O.CON.KALY.FF.W.0020.000000T0000Z-080811T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-
450 PM EDT MON AUG 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL MONTGOMERY COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER THUNDERSTORM MOVING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES HILL 
AND FONDA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4298 7450 4298 7426 4284 7419 4280 7427
      4278 7437 4284 7448

$$

SND

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:50 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 11, 9:50 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
950 AM EDT MON AUG 11 2008

.SYNOPSIS...
THE COMBINATION OF AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKING EAST
ACROSS PENNSYLVANIA...AND A SURFACE LOW TRACKING NORTHEAST OFF THE
NEW JERSEY COAST...WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS
TODAY INTO THIS EVENING...ALONG WITH UNSEASONABLY COOL TEMPERATURES.
THE UPPER LEVEL AND SURFACE LOW WILL GRADUALLY MOVE EAST OF THE
REGION ON TUESDAY...WITH SLOWLY IMPROVING CONDITIONS EXPECTED.
ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL SPREAD
MORE SHOWERS INTO THE REGION LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
CENTER OF UPPER LOW STARTING TO PUSH EASTWARD ACROSS PA...WITH
PLENTY OF MOISTURE SURGING NORTHWARD INTO OUR REGION EAST OF THE
LOW. SEVERAL SMALL DISTURBANCES ROTATING AROUND THE MAIN CORE OF
THE UPPER LOW WILL PROVIDE OCCASIONAL SHOWERS WITH EMBEDDED
THUNDERSTORMS. SOMEWHAT OF A LULL THIS MORNING ACROSS MUCH OF THE
HUDSON VALLEY INTO THE TACONICS AND BERKSHIRES...SO WILL LOWER
POPS A BIT IN THIS AREA UNTIL AFTERNOON WHEN ADDITIONAL
CONVECTION SHOULD FILL IN.

A LOT MORE CLOUD COVER TODAY THAN YESTERDAY TO START...ALTHOUGH
THERE WERE SOME BREAKS SOUTH OF ALBANY FOR A FEW HOURS THIS
MORNING. THIS AREA WILL BE THE FOCUS FOR POSSIBLE ISOLATED SEVERE
THUNDERSTORMS WITH LARGE HAIL TODAY. MLCAPE VALUES OF 1000-1500
J/KG EXPECTED ACROSS THE MID HUDSON VALLEY EASTWARD TO THE
TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS. SPC HAS
PLACED THIS AREA IN A SLIGHT RISK FOR TODAY...AND WILL MENTION
ENHANCED WORDING IN HWO. SIMILAR TO YESTERDAY THE MAIN THREAT WITH
STORMS WILL BE HAIL...AS WIND FIELD REMAINS RATHER LIGHT AND
850-500 MB LAPSE RATES ARE QUITE STEEP CLOSE TO 7C/KM. ALSO...COLD
CORE ALOFT REMAINS OVERHEAD WITH 500 MB TEMPS OF -16C TO -17C AND
WBZERO HEIGHTS LESS THAN 9000 FEET. AT LEAST SMALL HAIL EXPECTED
OUTSIDE OF SLIGHT RISK AREA...BUT DUE TO STEEP LAPSE RATES ALOFT A
FEW ROGUE STORM MAY PRODUCE SOME PENNY SIZE HAIL TOO.

ADDI TONAL CONCERN FOR TODAY WILL BE THE POTENTIAL FOR LOCALIZED
HEAVY RAINFALL DUE TO POSSIBLE TRAINING OF CONVECTIVE CELLS. THIS
MAY LEAD TO MINOR FLOODING OF SMALL STREAMS/URBAN LOCATIONS. PWAT
VALUES NOT PARTICULARLY HIGH /AROUND 1.15 INCHES FROM 12Z ALB
SOUNDING/...HOWEVER WIND FLOW GENERALLY UNIDIRECTIONAL FROM THE
SOUTH AND WEAK WHICH WILL LEAD TO THE POTENTIAL FOR SOME
TRAINING.

TEMPS WILL BE COOL TODAY WITH CLOUDS/PRECIP PERSISTING. GENERALLY
MAX TEMPS IN THE MID TO UPPER 60S ACROSS THE HIGHER ELEVATIONS
WITH LOWER 70S IN THE VALLEYS. HOWEVER...MUCH OF THE TIME TEMPS
WILL BE HELD DOWN IN THE 60S.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...SHOWERS/TSTMS SHOULD GRADUALLY DIMINISH IN AREAL COVERAGE
LATER THIS EVENING...AND WILL THEREFORE DECREASE POPS THROUGH THE
NIGHT. IN FACT...SOME BREAKS IN THE CLOUDS MAY
DEVELOP...WHICH...GIVEN THE SATURATED SOIL CONDITIONS...COULD EASILY
LEAD TO AREAS OF FOG...WHICH HAS BEEN INCLUDED IN FORECAST.
OVERNIGHT MINS SHOULD FALL INTO THE MID/UPPER 50S IN MANY
LOCALES...WITH PERHAPS SOME LOWER 50S ACROSS PORTIONS OF THE NORTH
COUNTRY.

TUE...ALTHOUGH CLOSED LOW EVENTUALLY SHOULD OPEN UP AND MOVE TO THE
E...ENOUGH MOISTURE AND COLD MID LEVEL TEMPS ROTATING AROUND WESTERN
PERIPHERY OF DEPARTING LOW SHOULD KEEP CLOUDS...AND AT LEAST
SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS NE AREAS...SUCH AS
SOUTHERN VT AND THE UPPER HUDSON VALLEY REGION. FURTHER
S/W...MOISTURE AND INSTABILITY WILL BE MORE LIMITED...AND THUS HAVE
INDICATED LOWER POPS /SLIGHT CHC TO LOW CHC/. IN FACT...WELL TO THE
S/W...DEVELOPING MID LEVEL SUBSIDENCE INVERSION MAY INHIBIT CLOUD
DEPTH AND THUNDER POTENTIAL...AND THEREFORE WILL ONLY INCLUDE
MENTION OF SHOWERS ACROSS THE MID HUDSON VALLEY REGION. AS FOR MAX
TEMPS...GIVEN DOWNSLOPING NW FLOW...AND AT LEAST A FEW BREAKS OF
SUNSHINE...THINK MID/UPPER 70S ARE LIKELY ACROSS MOST VALLEY
LOCALES...WITH UPPER 60S/LOWER 70S ACROSS THE NORTH COUNTRY. SOME
AREAS OF THE MID HUDSON VALLEY COULD EVEN REACH OR SLIGHTLY EXCEED
80.

TUE NT...WEAK SHORTWAVE RIDGE SLIDES E ACROSS THE REGION. THIS
SHOULD ALLOW FOR MAINLY CLEAR SKIES...AND LIGHT WINDS...WHICH MAY
LEAD TO FOG FORMATION. MIN TEMPS SHOULD BE A FEW DEGREES COOLER THEN
MON NT...WITH LOWER/MID 50S EXPECTED IN MANY VALLEY LOCALES...AND
POSSIBLY EVEN SOME 40S ACROSS PORTIONS OF THE NORTH COUNTRY.

WED...SHOULD BE MOSTLY SUNNY TO START...BUT YET ANOTHER SHORTWAVE
RAPIDLY APPROACHES FROM THE GREAT LAKES. AS THIS SYSTEM
APPROACHES...WILL INDICATE SLIGHT CHC TO CHC POPS FOR WED
AFTERNOON...HIGHEST ACROSS NW AREAS. ENOUGH INSTABILITY AND UPPER
LEVEL DYNAMICS SHOULD ALLOW FOR AT LEAST A CHC OF THUNDER AS WELL.
OTHERWISE...MAX TEMPS SHOULD BE A FEW DEGREES WARMER THAN TUE...WITH
MAXES REACHING AROUND OR SLIGHTLY OVER 80 WITHIN THE VALLEYS...AND
LOWER/MID 70S ACROSS THE NORTH COUNTRY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
QUITE AN ACTIVE FORTHCOMING PERIOD OF THE FORECAST WITH A POTENTIAL
FOR COASTAL DEVELOPMENT AND IMPACTING THE REGION WEDNESDAY NIGHT
INTO THURSDAY.  WITH THE ARRIVAL OF THE ECMWF...IT SOMEWHAT
RESEMBLES THE DGEX AND ASSOCIATED SIGNALS FROM THE GFS.
HOWEVER...CONFIDENCE OF A STRONG SURFACE LOW TRACKING ALONG THE
EASTERN SEABOARD IS RATHER LOW.  AS COLLABORATED WITH HPC AND
OPC...A COMPROMISE OF THE TWO GLOBAL MODELS IS IN ORDER WHICH WOULD
AGREE WITH THE CANADIAN GLOBAL MODEL TAKING THIS WAVE OUT TO SEA.
WOULD NEED TO WATCH FOR A POTENTIAL PRE AS INCREASED BAROCLINICITY
AND WEAK SURFACE TROUGH ARE EXPECTED TO BE IN THE VICINITY.

IN THE WAKE OF THESE FEATURES...SHOULD BE A TRANQUIL END OF THE WEEK
WITH TEMPERATURES RETURNING TOWARD SEASONABLE LEVELS.  THE WEEKEND
SEEMS TO BE SHAPING UP WITH A BUILDING RIDGE ALONG THE EASTERN
SEABOARD.  THIS TOO WILL RESULT IN WARMER AND MORE HUMID CONDITIONS
AND THE CHANCE FOR CONVECTION ALONG THE WARM FRONT AND INCREASING
HUMID CONDITIONS.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
ADDITIONAL CONVECTION WILL CONTINUE TO DEVELOP AND BECOME A MORE
STEADY STATE RAINFALL BEGINNING LATE THIS MORNING.  MAINLY MVFR
CONDITIONS ARE EXPECTED THROUGH THIS TAF CYCLE.  SINCE ITS HARD TO
PIN DOWN WHERE STRONGEST CONVECTION WILL IMPACT THE TAF SITES...DID
INDICATE CB FOR LATE MORNING INTO THIS AFTERNOON WHERE THE
GREATEST INSTABILITY IS EXPECTED. A BAND OF RAIN MIGHT IMPACT GFL-
ALB OVERNIGHT WITH A PERIOD OF IFR CONDITIONS AND THIS WILL BE
MONITORED CLOSELY.

OUTLOOK...
TUE...VFR/MVFR...CHC OF SHRA/TSRA.
TUE NT-WED AM...VFR.
WED PM-THU...VFR/MVFR CHC SHRA/TSRA...POSS IFR IN HVR RAINFALL AND
FOG OVRNT.
FRI...VFR...SLGT CHC -SHRA...MAINLY OVR ELEVATIONS.

&&

.FIRE WEATHER...
A LOW PRESSURE SYSTEM TRACKING SOUTH OF THE REGION WILL KEEP
WIDESPREAD SHOWERS AND THUNDERSTORMS...AND WET FLAG CONDITIONS
ACROSS THE REGION TODAY INTO THIS EVENING. THE LOW WILL GRADUALLY
MOVE EAST OF THE REGION ON TUESDAY...ALTHOUGH LINGERING SHOWERS AND
A FEW THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY FOR AREAS
NORTH AND EAST OF ALBANY.

THE RH WILL FALL INTO THE 60-80 PERCENT RANGE EARLY THIS
AFTERNOON...BEFORE RECOVERING INTO THE 90-100 PERCENT RANGE TONIGHT.
THE RH WILL THEN FALL INTO THE 50-60 PERCENT RANGE FOR TUE AFTERNOON.

HAINES INDICES WILL REACH 3 THIS AFTERNOON...AND 3 TO 4 TUE
AFTERNOON.

WINDS WILL BE FROM THE NORTHEAST TODAY AT 5-10 MPH...BECOMING NORTH
TO NORTHWEST TONIGHT AT 5-10 MPH...AND WEST TO NORTHWEST AND
INCREASING TO 10-20 MPH BY TUE AFTERNOON.

&&

.HYDROLOGY...
RAINFALL CONTINUES TO BE FROM THUNDERSTORMS AND GENERALLY SCATTERED
IN NATURE...ALTHOUGH WE DO ANTICIPATE A FEW AREAS OF HEAVY
PRECIPITATION AS THIS UPPER LOW TRACKS SOUTHWARD AND A MORE GENERAL
RAINFALL DEVELOPING THROUGH THE DAY.  CURRENT RIVER GAGES HAVE SHOWN
LITTLE RESPONSE THUS FAR WHERE THE HEAVIER RAIN HAS FALLEN...WITH
LOCATIONS ALONG THE METTAWEE RIVER...WALLOOMSAC RIVER...HOOSIC RIVER
EXPERIENCING THE MOST IMPACT /WITHIN BANK RISES OF A FEW FEET/.

FORECAST PRECIPITATION FOR THE NEXT 36 HOURS IS BETWEEN 0.50 AND 1.5
INCHES ACROSS THE AREA. THIS PRECIPITATION IS EXPECTED TO BRING MANY
SMALL STREAMS TO NEAR BANK FULL...ESPECIALLY WHERE RAIN FELL
EARLIER...BUT IS NOT EXPECTED TO CAUSE MAIN STEM RIVER FLOODING.
LOCALIZED URBAN...POOR DRAINAGE AND SMALL STREAM FLOODING IS
POSSIBLE OVER THE NEXT 24 HOURS WHERE HEAVY DOWNPOURS OCCUR FROM
THUNDERSTORMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL/JPV
SHORT TERM...KL
LONG TERM...BGM
AVIATION...BGM
FIRE WEATHER...KL
HYDROLOGY...BGM
Hazardous weather outlook, Aug 11, 10:22 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1022 AM EDT MON AUG 11 2008

CTZ001-013-MAZ025-NYZ059>061-064>066-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
1022 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...TACONICS...SOUTHERN BERKSHIRES AND NORTHWESTERN
CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO EARLY
THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AND MAY BECOME
SEVERE WITH PENNY SIZE HAIL OR LARGER THE MAIN THREAT. THERE ALSO
IS THE POTENTIAL FOR HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING
OF SMALL STREAMS AND URBAN LOCATIONS...MAINLY FOR AREAS THAT
RECEIVE REPEATED THUNDERSTORMS. INDIVIDUAL STORMS WILL TRACK TO
THE NORTH AROUND 10 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE
UPPER HUDSON RIVER VALLEY OF NEW YORK.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MAZ001-NYZ032-033-038>043-047>054-058-063-082>084-VTZ013>015-121100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1022 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL
DISTRICT...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY INTO EARLY THIS EVENING.
MOST OF THE STORMS ARE NOT LIKELY TO BECOME SEVERE. SOME STORMS
COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...AND THERE
IS THE POSSIBILITY FOR AN ISOLATED STORM OR TWO TO PRODUCE PENNY
SIZE HAIL. THERE ALSO IS THE POTENTIAL FOR HEAVY RAINFALL WITH
LOCALIZED MINOR FLOODING OF SMALL STREAMS AND URBAN
LOCATIONS...MAINLY FOR AREAS THAT RECEIVE REPEATED THUNDERSTORMS.
INDIVIDUAL STORMS WILL TRACK TO THE NORTH AROUND 10 TO 20 MPH. THE
THUNDERSTORMS WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON...ESPECIALLY ACROSS PORTIONS OF SOUTHERN VERMONT AND THE
UPPER HUDSON RIVER VALLEY OF NEW YORK.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
THURSDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 11:51 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1151 AM EDT MON AUG 11 2008

NYZ065-111630-
WESTERN DUTCHESS NY-
1151 AM EDT MON AUG 11 2008

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY...

AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BEACON...OR
ABOUT OVER NEW WINDSOR...AND MOVING NORTHWEST AT 3 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF CASTLE POINT BY NOON EDT
BROCKWAY BY 1205 PM EDT
7 MILES SOUTHWEST OF CHELSEA BY 1210 PM EDT

RAINFALL RATES OF CLOSE TO ONE INCH OF RAIN PER HOUR ARE POSSIBLE
WITH THIS SLOW MOVING THUNDERSTORM. THIS WILL LEAD TO PONDING OF
WATER OF ROADS AND OTHER POOR DRAINAGE LOCATIONS.

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:04 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Aug 11, 12:14 PM EDTAreal Flood AdvisoryALYDutchess, Ulster113 min
Aug 11, 12:30 PM EDTAreal Flood AdvisoryALYFulton3 hr
Aug 11, 12:45 PM EDTFlash Flood WarningALYDutchess81 min
Aug 11, 12:47 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more6 hr
Aug 11, 12:53 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Schenectady3 hr
Aug 11, 1:12 PM EDTFlash Flood WarningALYDutchess2 hr
Aug 11, 1:41 PM EDTFlash Flood WarningALYAlbany, Columbia, Greene, Rensselaer6 hr
Aug 11, 1:43 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Aug 11, 2:23 PM EDTFlash Flood WarningALYColumbia, Dutchess3 hr
Aug 11, 2:23 PM EDTSevere Thunderstorm WarningALYColumbia42 min
Aug 11, 2:36 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Washington3 hr
Aug 11, 2:42 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady63 min
Aug 11, 3:01 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady4 hr
Aug 11, 3:21 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Aug 11, 3:40 PM EDTAreal Flood AdvisoryALYSaratoga, Washington3 hr
Aug 11, 3:46 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington30 min
Aug 11, 4:23 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 11, 7:39 PM EDTFlash Flood WarningALYHerkimer2 hr

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.